My son has been taking keppra for 8 years he is 30 years old and his behaviour is very moody and edgy. His doctors recently doubled his dosage to control his nighttime siezures. We believe that Keppra shouold be taken for only a short period is that correct
I can find no where that says it should be used short term only. His problem is probably more dose related then any length of time he took it. You didn't say how much he is taking however the manufacturer states that over 3 gm a day is not recommended. My patient has been on it for at least 7 yrs that I know of.
My 23 year old son has experienced rage, anxiety, depression, suicidal thoughts, and wild emotional mood swings on Keppra. He has been on it for 12 years, but the side effects have become worse during adulthood. This nightmare drug has hurt many of his relationships and put him in very dangerous situations. Doctors have prescribed Deplin, B-6, and Magnesium to help, but they only lessen the problem a little. We are finally reducing this drug, and getting him out of this nightmare. He is on 4 other anticonvulsants, as well. The new Charlotte's Web oil is enabling him to taper off of some of his other meds. What a relief!!!
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Dec 2010 • 1 answer
Posted 19 Jul 2012 • 3 answers
Posted 7 Mar 2013 • 1 answer
Posted 27 Oct 2013 • 2 answers
Posted 10 Dec 2015 • 1 answer